Florida, 2006

Hail in Florida, May 15, 2006

May 15, 2006 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 1:52 PM EST, 4 hours 59 minutes earlier.

Area forecast discussion, May 15, 1:52 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT MON MAY 15 2006

.DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST
METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE
ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS.
SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE
CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS
WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES
TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER
TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING
BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH
FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA
PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH
FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY
PROBLEM BEING LACK OF INSTABILITY. WILL WATCH.
OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT
WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL
BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF
LATE SEASON COOLER AIR ON TAP.

&&

.MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY
FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS
UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT
WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS.

&&

.FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH
MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  82  70  83 /  70  70  80  30
FORT LAUDERDALE  70  80  70  84 /  70  70  80  40
MIAMI            71  82  70  85 /  70  70  80  40
NAPLES           69  82  68  81 /  70  80  70  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 15, 9:43 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1043 AM EDT MON MAY 15 2006

FLZ063-066>075-161445-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1039 AM EDT MON MAY 15 2006

...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL
HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC
CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON.
THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA
AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A
FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD
AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES
INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER,
LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST
STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE
EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND
OUTFLOW BOUNDARIES INTERACTION.

FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH
WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS
UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE
FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS
THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS
COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE
MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED
FLOODING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, May 15, 3:24 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT MON MAY 15 2006

FLZ067-068-072-152100-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
424 PM EDT MON MAY 15 2006

...STORMS DEVELOPING OVER RURAL SOUTH CENTRAL PALM BEACH COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER 8 MILES NORTHWEST OF
PARKLAND...OR 9 MILES NORTHWEST OF CORAL SPRINGS. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

CHRISTENSEN
Local storm report, May 15, 3:43 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             HIALEAH                 25.86N 80.29W
05/15/2006  E1.75 INCH       MIAMI-DADE         FL   PUBLIC

            GOLF BALL SIZE HAIL AND TREES DOWN NEAR INTERSECTION OF
            OKEECHOBEE ROAD AND PALMETTO EXPRESSWAY.

&&

BRABNDER
Local storm report, May 15, 4:38 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             DORAL                   25.84N 80.36W
05/15/2006  E0.88 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

0510 PM     HAIL             DORAL                   25.84N 80.36W
05/15/2006  E0.75 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            REPORTED AT TURNPIKE AND NW 41 ST

0515 PM     TSTM WND GST     DORAL                   25.84N 80.36W
05/15/2006  E60.00 MPH       MIAMI-DADE         FL   NWS EMPLOYEE

            ESTIMATED 60 MPH WINDS WITH TREES DOWN

0524 PM     HAIL             DORAL                   25.84N 80.36W
05/15/2006  E0.88 INCH       MIAMI-DADE         FL   PUBLIC

            NICKEL SIZE HAIL REPORTED BY FORMER NWS EMPLOYEE ON
            TURNPIKE BETWEEN 836 AND NW 41 ST

&&

MOLLEDA
Local storm report, May 15, 4:58 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 E CAROL CITY          25.94N 80.23W
05/15/2006  E1.00 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            ONE INCH HAIL REPORTED NEAR NW 7 AVE AND NW 186 ST

0510 PM     HAIL             MIAMI BEACH             25.81N 80.13W
05/15/2006  E2.00 INCH       MIAMI-DADE         FL   PUBLIC

            2 INCH HAIL REPORTED IN MIAMI BEACH. HAIL LASTED 10
            MINUTES.

&&

MOLLEDA
Special weather statement, May 15, 6:10 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
710 PM EDT MON MAY 15 2006

FLZ072-160015-
BROWARD METROPOLITAN-
INCLUDING THE CITY OF...FORT LAUDERDALE
710 PM EDT MON MAY 15 2006

...SCATTERED STRONG THUNDERSTORMS ACROSS EASTERN BROWARD COUNTY...

SCATTERED THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS METROPOLITAN
BROWARD COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING OCCASTIONAL
LIGHTNING ALONG WITH GUSTY WINDS TO 40 MPH AND SMALL HAIL. THE
STRONGEST STORM WILL AFFECT THE AREA FROM PEMBROKE PINES AND
COOPER CITY TO DAVIE AND HOLLYWOOD. MOST OF THE STORMS WILL BEGIN
TO DIMINISH AFTER 8 PM. HOWEVER...ADDITIONAL STORMS ARE EXPECTED
TO AFFECT SOUTH FLORIDA LATER TONIGHT INTO TUESDAY.

KOB
Special weather statement, May 15, 6:34 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT MON MAY 15 2006

FLZ072-074-160130-
BROWARD METROPOLITAN-DADE METROPOLITAN-
INCLUDING THE CITIES OF...FORT LAUDERDALE...MIAMI
734 PM EDT MON MAY 15 2006

...SCATTERED STRONG THUNDERSTORMS ACROSS EASTERN BROWARD NORTHEAST
MIAMI-DADE COUNTIES...

SCATTERED THUNDERSTORMS CONTINUE TO MOVE EAST NORTHEAST ACROSS
METROPOLITAN BROWARD COUNTY AND THE NORTHERN SECTIONS OF MIAMI
DADE COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING OCCASSIONAL
LIGHTNING ALONG WITH GUSTY WINDS TO 40 MPH AND SMALL HAIL. THE
STRONGEST STORMS WILL AFFECT THE AREA FROM JUST NORTHWEST OF MIAMI
LAKES TO PEMBROKE PINES AND FROM THE OAKLAND PARK AREA TO THE
MARGATE AREA. MOST OF THE STORMS WILL BEGIN TO DIMINISH BY 9 PM.
HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO AFFECT SOUTH FLORIDA
LATER TONIGHT INTO TUESDAY.

The radar

The Miami radar (KAMX), 39 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miami-Dade

When
May 15, 6:51 PM EST
Where
Miami-Dade County, Carol City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
25.933, -80.267

Penny to quarter size hail reported near Miami Gardens Drive.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502821.